zbMATH — the first resource for mathematics

Direct limits in the heart of a t-structure: the case of a torsion pair. (English) Zbl 1333.18017
J. Pure Appl. Algebra 219, No. 9, 4117-4143 (2015); addendum ibid. No. 6, 2467-2469 (2016).
The authors study the behavior of direct limits in the heart of a \(\mathrm{t}\)-structure. They prove that, for any compactly generated \(\mathrm{t}\)-structure in a triangulated category with coproducts, countable direct limits are exact in its heart. For any Grothendieck category \(\mathcal{G}\) and a torsion pair \(\mathrm{t} =(\mathcal{T}, \mathcal{F})\) in \(\mathcal{G}\), one can associate a \(\mathrm{t}\)-structure in the derived category \(D(\mathcal{G})\), whose heart is denoted by \(\mathcal{H}_{\mathrm{t}}\). A sufficient and necessary condition for \(\mathcal{H}_{\mathrm{t}}\) to be AB5, or equivalently, to be Grothendieck, is given. Moreover, for some special classes of torsion pairs, such as hereditary ones, those for which \(\mathcal{T}\) is a cogenerating class and those for which \(\mathcal{F}\) is a generating class, this condition can be simplified. More precisely, it is proved in such cases that the heart \(\mathcal{H}_{\mathrm{t}}\) is a Grothendieck category if and only if \(\mathcal{F}\) is closed under taking direct limits in \(\mathcal{G}\). As applications of these results, some known results, including the classical results on tilting and cotilting theory of module categories, can be improved or extended to more general Grothendieck categories.

18E30 Derived categories, triangulated categories (MSC2010)
18E15 Grothendieck categories (MSC2010)
18E40 Torsion theories, radicals
16E05 Syzygies, resolutions, complexes in associative algebras
16E30 Homological functors on modules (Tor, Ext, etc.) in associative algebras
Full Text: DOI arXiv
[1] Alonso, L.; Jeremías, A.; Saorín, M., Compactly generated t-structures on the derived category of a Noetherian ring, J. Algebra, 324, 4, 313-346, (2010) · Zbl 1237.14011
[2] Alonso, L.; Jeremías, A.; Souto, M. J., Construction of t-structures and equivalences of derived categories, Trans. Am. Math. Soc., 355, 2523-2543, (2003) · Zbl 1019.18007
[3] Adámek, J.; Rosický, J., Locally presentable and accessible categories, Lond. Math. Soc. Lect. Note Ser., vol. 189, (1994), Cambridge University Press · Zbl 0795.18007
[4] Bazzoni, S., Cotilting modules are pure-injective, Proc. Am. Math. Soc., 131, 12, 3665-3672, (2003) · Zbl 1045.16004
[5] Beilinson, A.; Bernstein, J.; Deligne, P., Faisceaux pervers, (Analysis and Topology on Singulas Spaces, I, Luminy 1981, Astérisque, vol. 100, (1982), Soc. Math. France Paris), 5-171
[6] Bridgeland, T., Stability conditions on triangulated categories, Ann. Math., 166, 317-345, (2007) · Zbl 1137.18008
[7] Buan, A. B.; Krause, H., Cotilting modules over tame hereditary algebras, Pac. J. Math., 211, 1, 41-59, (2003) · Zbl 1070.16014
[8] Colpi, R., Tilting in Grothendieck categories, Forum Math., 11, 735-759, (1999) · Zbl 0934.18010
[9] R. Colpi, E. Gregorio, The heart of cotilting theory pair is a Grothendieck category, preprint.
[10] Colpi, R.; Gregorio, E.; Mantese, F., On the heart of a faithful torsion theory, J. Algebra, 307, 841-863, (2007) · Zbl 1120.18008
[11] Colpi, R.; Mantese, F.; Tonolo, A., When the heart of a faithful torsion pair is a module category, J. Pure Appl. Algebra, 215, 2923-2936, (2011) · Zbl 1269.18005
[12] Colpi, R.; Trlifaj, J., Tilting modules and tilting torsion pairs, J. Algebra, 178, 2, 614-634, (1995) · Zbl 0849.16033
[13] Crawley-Boevey, W., Locally finitely presented additive categories, Commun. Algebra, 22, 5, 1641-1674, (1994) · Zbl 0798.18006
[14] Estrada, S.; Saorín, M., Locally finitely presented categories with no flat objects, Forum Math., 27, 1, 269-301, (2015) · Zbl 1314.18004
[15] Gabriel, P., Des catégories abeliennes, Bull. Soc. Math. Fr., 90, 323-448, (1962) · Zbl 0201.35602
[16] Göbel, R.; Trlifaj, J., Approximations and endomorphism algebras of modules, De Gruyter Exp. Math., vol. 41, (2006) · Zbl 1121.16002
[17] Gorodentsev, A. L.; Kuleshov, S. A.; Rudakov, A. N., T-stabilities and t-structures on triangulated categories, Izvest. RAN Ser. Math., 68, 4, 117-150, (2004) · Zbl 1062.18009
[18] Grothendieck, A., Sur quelques points d’algèbre homologique, Tohoku Math. J., 9, 2, 119-221, (1957) · Zbl 0118.26104
[19] Grothendieck, A.; Dieudonné, J. A., Elements de Géometrie algébrique I, Grundlehren Math. Wiss., vol. 166, (1971) · Zbl 0203.23301
[20] Happel, D.; Reiten, I.; Smallø, S. O., Tilting in abelian categories and quasitilted algebras, Mem. Am. Math. Soc., vol. 120, (1996) · Zbl 0849.16011
[21] Keller, B., Introduction to abelian and derived categories, (Carter, W.; Geck, M., Representations of Reductive Groups, (1998), Cambridge Univ. Press), 41-62 · Zbl 0913.18008
[22] Keller, B.; Nicolás, P., Weight structures and simple DG modules for positive DG algebras, Int. Math. Res. Not., 5, 1028-1078, (2013) · Zbl 1312.18007
[23] MacLane, S., Homology, (1975), Springer-Verlag · Zbl 0133.26502
[24] Mattiello, F., On the heart associated to a faithful torsion pair, (2011), Available on
[25] Mantese, F.; Tonolo, A., On the heart associated with a torsion pair, Topol. Appl., 159, 2483-2489, (2012) · Zbl 1271.18010
[26] Neeman, A., Triangulated categories, Ann. Math. Stud., vol. 148, (2001), Princeton University Press · Zbl 0974.18008
[27] Pareigis, B., Categories and functors, (1970), Academic Press · Zbl 0211.32402
[28] Parra, C.; Saorín, M., Hearts of t-structures in the derived category of a commutative Noetherian ring, preprint, available at · Zbl 1390.18026
[29] Popescu, N., Abelian categories with applications to rings and modules, London Math. Soc. Monogr. Ser., vol. 3, (1973), Academic Press · Zbl 0271.18006
[30] Prest, M., Definable additive categories: purity and model theory, Mem. Am. Math. Soc., vol. 987, (2011) · Zbl 1229.03034
[31] Roos, J. E., Derived functors of inverse limits revisited, J. Lond. Math. Soc., 73, 2, 65-83, (2006) · Zbl 1089.18007
[32] Souto, M. J.; Trepode, S., T-structures on the bounded derived category of the Kronecker algebra, Appl. Categ. Struct., 20, 5, 513-529, (2012) · Zbl 1276.18013
[33] Stenström, B., Rings of quotients, Grundlehren Math. Wiss., vol. 217, (1975), Springer-Verlag
[34] Verdier, L., Des catégories dérivées des catégories abéliennes, Astérisque, vol. 239, (1996), Soc. Math. France · Zbl 0882.18010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.